MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUBS-4-6
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported via an user facility 3500a report received on 12sep2018, an ascend aq - balloon lost its integrity.A new balloon had to be opened to complete the procedure.Product had patient contact, but no patient harm.Product is available to be returned to the manufacturer.Additional information after follow up with the user facility was received on 17sep2018 via email.The intended procedure was a right ureteroscopy with holmium laser ablation of stone, retrieval of stone fragments, and placement of ureteral stent.No patient harm was reported.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.One ascend® aq® ureteral balloon catheter was returned to manufacturer for investigation.The returned packaging confirms the complaint device lot number 7570408.The device was returned with distal tip inserted into the hub.Functional testing was performed with water inserted into the balloon using an inflation device.The balloon material was determined to have a pin hole leak.Visual exam notes the leak in the balloon material is around the distal metal band.A review of the device history record found there were no non-conformances related to the reported failure.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number 7570408.A functional test on the aubs-4-6 revealed a pinhole leak in the balloon.A visual examination noted the pinhole leak in the balloon material is near the distal metal band.The cause of the pinhole leak in the balloon material is unknown however it is possible the device was punctured during the procedure.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7905101
Report Number1820334-2018-02711
Device Sequence Number1692990
Product Code EZN
UDI-Device Identifier00827002328358
UDI-Public(01)00827002328358(17)200106(10)7570408
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Catalogue NumberAUBS-4-6
Device Lot Number7570408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR